MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513830
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Approximated based on the date the manufacturer became aware of the reportable investigation finding.Medical device problem code: (b)(4).An ultraflex esophageal ng proximal uncovered stent and delivery system were returned for analysis.The stent was received partially deployed.Visual inspection found the shaft was slightly bent.During functional inspection, the shaft bowed and it was necessary to pull the suture from the distal section to deploy the stent.No other issues were noted to the stent and delivery system.The investigation concluded that procedural factors encountered during the procedure could have limited the performance of the device and contributed to stent partial deployment and the bent shaft.It may be that handling and manipulation of the device during the procedure could have caused the bent shaft and difficulty in deploying the stent resulting to the stent being partially deployed.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
This ultraflex esophageal ng proximal release stent was returned to boston scientific corporation without any report of performance issues or adverse patient effects.The returned device was analyzed and the stent was partially deployed and the shaft was slightly bent.This event has been deemed a reportable event based on the investigation finding of stent partially deployed.Note: boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13599261
Report Number3005099803-2022-00998
Device Sequence Number1956379
Product Code ESW
UDI-Device Identifier08714729716204
UDI-Public08714729716204
Combination Product (Y/N)N
Initial Reporter CountryMO
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2022
Device Model NumberM00513830
Device Catalogue Number1383
Device Lot Number0025468098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Initial Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown